7 doctors weighed in:

Can Atarax (hydroxyzine) cause weight changes?

7 doctors weighed in
Dr. William Ernoehazy
Emergency Medicine
4 doctors agree

In brief: Possibly

Atarax (hydroxyzine) can cause nausea and vomiting in some, which will of course affect calorie intake.
In more unusual cases, it can affect your appetite directly. SO weight changes are a possibility. Your history of gastritis suggests many other possibilities as well. It would be a good idea to discuss this with your doctor for further evaluation of these other possibilities.

In brief: Possibly

Atarax (hydroxyzine) can cause nausea and vomiting in some, which will of course affect calorie intake.
In more unusual cases, it can affect your appetite directly. SO weight changes are a possibility. Your history of gastritis suggests many other possibilities as well. It would be a good idea to discuss this with your doctor for further evaluation of these other possibilities.
Thank
Dr. Joseph Torkildson
Pediatrics - Hematology & Oncology
3 doctors agree

In brief: Not likely

There are rare reports of hydroxyzine (Atarax) causing loss of appetite that can lead to weight loss.
There are other rare reports of this drug causing decreased physical activity due to increased sleepiness that could lead to weight gain with prolonged use. Both are very rare.

In brief: Not likely

There are rare reports of hydroxyzine (Atarax) causing loss of appetite that can lead to weight loss.
There are other rare reports of this drug causing decreased physical activity due to increased sleepiness that could lead to weight gain with prolonged use. Both are very rare.
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified,
15 years in practice
438K people helped
Continue
111,000 doctors available